logoThe People's Perspective on Medicine

Cozaar and Swollen Tongue

Cozaar and Swollen Tongue

Q. My blood pressure medicine was recently switched to Cozaar. After taking my pills this morning my mouth and tongue swelled up so I could barely talk. Could my medicine have done this?

A. Cozaar (losartan) is a very effective blood pressure medicine with relatively few side effects. Some people, however, are susceptible to a reaction called angioedema. Typically, this is characterized by swelling of the mouth, tongue and throat. It can rapidly turn into a life-threatening emergency if the airway becomes blocked.

Certain other blood pressure drugs such as Accupril (quinapril), Altace (ramipril), Benicar (olmesartan), Diovan (valsartan), enalapril and lisinopril can also trigger angioedema. Please let your doctor know about this serious reaction immediately.

Rate this article
star-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-empty
5- 1 rating
About the Author
Joe Graedon is a pharmacologist who has dedicated his career to making drug information understandable to consumers. His best-selling book, The People’s Pharmacy, was published in 1976 and led to a syndicated newspaper column, syndicated public radio show and web site. In 2006, Long Island University awarded him an honorary doctorate as “one of the country's leading drug experts for the consumer.” .
Join over 150,000 Subscribers at The People's Pharmacy

We're empowering you to make wise decisions about your own health, by providing you with essential health information about both medical and alternative treatment options.